Utah, 2015Damaging Winds in Utah, June 15, 2015
June 15, 2015 · NWS SLC · 2 events in 2 counties and zones
A couple of severe thunderstorms moved across northern Utah on June 15, producing strong wind gusts in Salt Lake and Tooele County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of severe thunderstorms moved across northern Utah on June 15, producing strong wind gusts in Salt Lake and Tooele County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 15, 2:30 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 2:30 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MDT MON JUN 15 2015
.SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THIS
THIS EVENING. UNDER THE INFLUENCE OF A RIDGE OF HIGH PRESSURE...A
WARM AND DRY AIR MASS WILL BE OVER THE REGION THROUGH THE
REMAINDER OF THE WEEK.
&&
.DISCUSSION...WATER VAPOR IMAGERY INDICATES A MID LEVEL DISTURBANCE
ENTERING WESTERN UTAH...WITH SHOWERS AND THUNDERSTORMS INCREASING
IN COVERAGE AND INTENSITY OVER THE WEST DESERTS. OTHER CONVECTIVE
ACTIVITY EXTENDED FROM THE UINTAS SOUTH AND WEST THROUGH THE
HIGHER TERRAIN OF CENTRAL AND SOUTHERN UTAH.
WITH AMPLE DAYTIME HEATING...AIR MASS HAS DESTABILIZED WITH CAPE
VALUES AROUND 1500 OVER NORTHERN UTAH AND NEAR 1000 OVER CENTRAL
AND SOUTHERN UTAH. SHEAR VALUES REMAIN IMPRESSIVE WITH SURFACE TO
6 KILOMETER VALUES AROUND 40 KTS. WITH VERY STEEP LAPSE RATES AND
SHEAR...ENVIRONMENT REMAINS FAVORABLE FOR CONVECTIVE ACTIVITY INTO
THIS EVENING...WITH SEVERE STORMS POSSIBLE. GIVEN RELATIVELY DRY
LOWER LEVELS...PRIMARY SEVERE THREAT WILL BE FOR DAMAGING WINDS.
EXPECT BULK OF CONVECTIVE ACTIVITY TO END BY MIDNIGHT AS UPPER
LEVEL DISTURBANCES SLIDES EAST OF FORECAST AREA.
MAY BE ENOUGH RESIDUAL MOISTURE FOR SOME ISOLATED CONVECTIVE
ACTIVITY OVER THE HIGHER TERRAIN OF UTAH ON TUESDAY...OTHERWISE DRY
WEATHER CONDITIONS WILL PREVAIL AS A RIDGE OF HIGH PRESSURE BUILDS
OVER THE REGION.
UNDER THE INFLUENCE OF THE RIDGE OF HIGH PRESSURE...DRY AND VERY
WARM CONDITIONS CAN BE EXPECTED MIDWEEK...WITH READINGS ON
THURSDAY EXPECTED TO BE THE WARMEST OF THE YEAR.
A PASSING UPPER LEVEL DISTURBANCE WILL COOL TEMPERATURES A COUPLE
OF DEGREES FOR FRIDAY AND POSSIBLY SATURDAY. WITH LITTLE IN THE
WAY OF MOISTURE INDICATED...WILL ONLY GO WITH A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS ACROSS THE HIGH TERRAIN OF NORTHEAST
UTAH.
THE RIDGE OF HIGH PRESSURE WILL AMPLIFY OVER THE FORECAST AREA
SUNDAY...WITH VERY WARM TEMPERATURES RETURNING.
&&
.AVIATION...PRIMARY CONCERNS REVOLVE AROUND THUNDERSTORM ACTIVITY
CAPABLE OF PRODUCING STRONG AND DAMAGING WINDS. GREATEST
POTENTIAL FOR STORM ACTIVITY LOOKS TO BE IN 23Z TO 03Z
PERIOD...BUT COULD SEE THUNDERSTORMS IN VICINITY AND ASSOCIATED
OUTFLOW WINDS ANY AT ANY POINT THROUGH THE LATE AFTERNOON AND
EVENING WITH ERRATIC WIND DIRECTIONS AND SPEEDS. ASIDE FROM
SHOWERS AND THUNDERSTORMS...EXPECT VFR CONDITIONS TO PREVAIL.
&&
.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER
PRIMARILY THE NORTHERN TWO-THIRDS OF THE FIRE DISTRICT THIS
AFTERNOON. LINGERING MOISTURE AND A WEATHER DISTURBANCE MOVING
ACROSS NORTHERN UTAH WILL KEEP SHOWERS AND THUNDERSTORMS GOING
THROUGH THE EARLY EVENING. AFTER THAT...THE DISTRICT WILL SEE A
DRYING AND WARMING TREND FOR MUCH OF THE REST OF THE WEEK.
TEMPERATURES WILL REACH THEIR WARMEST VALUES OF THE SEASON SO FAR ON
THURSDAY BEFORE A BIT OF COOLER AIR MOVES INTO NORTHERN UTAH
BEGINNING FRIDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT THIS EVENING FOR
UTZ001>003-005>009.
WY...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT THIS EVENING FOR
WYZ021.
&&
PUBLIC...BARJENBRUCH
AVIATION...BARJENBRUCH
FIRE WEATHER...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 15, 5:01 AM MST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
601 AM MDT MON JUN 15 2015
UTZ001>016-019>021-517-518-WYZ021-161200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
601 AM MDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS
EVENING ACROSS NORTHERN AND CENTRAL UTAH. THESE STORM WILL BE MOST
NUMEROUS THIS AFTERNOON AND EVENING ACROSS THE NORTH...WHERE
STRONG MICROBURST WINDS...SMALL HAIL...AND DANGEROUS LIGHTNING
WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRY CONDITIONS WITH VERY WARM TEMPERATURES WILL DEVELOP TUESDAY
AND PERSIST THROUGH THE REST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)
FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jun 15, 3:36 PM MST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
436 PM MDT MON JUN 15 2015
UTZ003-005-152315-
SALT LAKE AND TOOELE VALLEYS UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
436 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOELE COUNTY UNTIL
515 PM MDT...
AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF DUGWAY...MOVING NORTHEAST AT
35 MPH. THIS THUNDERSTORM WILL CROSS INTERSTATE 80 BETWEEN DELLE AND
GRANTSVILLE BETWEEN 445 PM AND 515 PM MDT. TRAVELERS SHOULD PREPARE
FOR STRONG AND GUSTY CROSSWINDS ON I-80 WHEN THIS STORM PASSES.
PEA SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...INTERSTATE 80
BETWEEN DELLE AND GRANTSVILLE...GRANTSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
CENTRAL UTAH.
LAT...LON 4029 11267 4036 11297 4097 11262 4081 11231
TIME...MOT...LOC 2232Z 208DEG 32KT 4045 11271
GM
Special weather statement, Jun 15, 4:31 PM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
531 PM MDT MON JUN 15 2015
UTZ002-006-160000-
WASATCH MOUNTAIN VALLEYS UT-NORTHERN WASATCH FRONT UT-
531 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BOX ELDER AND
CENTRAL WEBER COUNTIES UNTIL 600 PM MDT...
AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WILLARD...OR 11 MILES SOUTHWEST OF BRIGHAM
CITY...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS WILLARD
BAY...THEN IMPACT THE INTERSTATE 15 CORRIDOR OVER THE NEXT 30 MIN.
PEA SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BRIGHAM CITY...PERRY...WILLARD...CORINNE...SOUTH WILLARD...PLEASANT
VIEW...FARR WEST AND PLAIN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
IF ON OR NEAR WILLARD BAY...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
CENTRAL UTAH.
LAT...LON 4159 11202 4151 11197 4145 11202 4138 11202
4135 11199 4127 11217 4141 11232 4160 11204
TIME...MOT...LOC 2330Z 233DEG 37KT 4139 11216
GMSpecial weather statement, Jun 15, 4:48 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
548 PM MDT MON JUN 15 2015
UTZ002-003-005-160030-
SALT LAKE AND TOOELE VALLEYS UT-NORTHERN WASATCH FRONT UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
548 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALT LAKE...
NORTHEASTERN TOOELE...SOUTH CENTRAL WEBER AND CENTRAL DAVIS COUNTIES
UNTIL 630 PM MDT...
AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF WEST BOUNTIFUL...OR 13 MILES
WEST OF BOUNTIFUL...MOVING NORTHEAST AT 30 MPH. THESE STRONG AND
GUSTY WINDS WILL IMPACT THE INTERSTATE 15 CORRIDOR AND LEGACY
PARKWAY BETWEEN NORTH SALT LAKE AND CLEARFIELD
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...OGDEN...LAYTON...BOUNTIFUL...FARMINGTON...
CLEARFIELD...KAYSVILLE...SYRACUSE...SOUTH OGDEN...NORTH SALT LAKE...
CENTERVILLE...WOODS CROSS...WASHINGTON TERRACE...SOUTH WEBER...WEST
BOUNTIFUL...UINTAH...FRUIT HEIGHTS...EAST LAYTON AND HILL AIR FORCE
BASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
CENTRAL UTAH.
LAT...LON 4120 11193 4112 11189 4102 11188 4099 11186
4090 11184 4072 11213 4083 11231
TIME...MOT...LOC 2345Z 212DEG 16KT 4089 11213
GMSpecial weather statement, Jun 15, 5:23 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
623 PM MDT MON JUN 15 2015
UTZ006-007-160045-
WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-
623 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CACHE...SOUTHWESTERN
RICH...NORTHERN MORGAN AND NORTHEASTERN WEBER COUNTIES UNTIL 645 PM
MDT...
AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF MORGAN...MOVING NORTHEAST AT 30
MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE AND CAUSEY RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
CENTRAL UTAH.
LAT...LON 4112 11167 4127 11181 4153 11143 4131 11122
TIME...MOT...LOC 0021Z 233DEG 26KT 4124 11167
GM
Special weather statement, Jun 15, 5:35 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
635 PM MDT MON JUN 15 2015
UTZ009-011-160115-
WESTERN UINTA MOUNTAINS UT-WESTERN UINTA BASIN UT-
635 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DUCHESNE COUNTY UNTIL
715 PM MDT...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TABIONA...OR 17 MILES NORTHWEST OF
DUCHESNE...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
TABIONA...MOON LAKE AND MOUNTAIN HOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
&&
LAT...LON 4025 11061 4038 11076 4075 11029 4055 11006
TIME...MOT...LOC 0034Z 229DEG 28KT 4037 11062
CRK
Special weather statement, Jun 15, 5:57 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
657 PM MDT MON JUN 15 2015
UTZ005-160145-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
657 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOX ELDER COUNTY
UNTIL 745 PM MDT...
AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF PARK VALLEY...OR 34 MILES
SOUTHWEST OF SNOWVILLE...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SNOWVILLE AND LOCOMOTIVE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
CENTRAL UTAH.
LAT...LON 4199 11274 4174 11257 4148 11325 4148 11328
4169 11347 4200 11289 4200 11276
TIME...MOT...LOC 0056Z 241DEG 31KT 4165 11322
GMThunderstorm Wind, Salt Lake
- When
- June 15, 6:00 PM MST
- Where
- Salt Lake County, 2.09 mi SW of Saltair
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.750, -112.130
A peak wind gust of 68 mph was recorded at the Center Tailings sensor.
Thunderstorm Wind, Tooele
- When
- June 15, 6:45 PM MST
- Where
- Tooele County, 10.24 mi NE of Gold Hill
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.280, -113.700
The West Salt Flats sensor in the Dugway Proving Ground mesonet reported a wind gust of 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Jersey, June 15, 20151 death · 2 events
- Flooding in Colorado, June 15 to 25, 2015$6.2 million · 2 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$366,000 · 27 events
- Flooding and Damaging Wind in Ohio, June 15 to 17, 2015$873,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Illinois, June 15, 2015$150,000 · EF1 · 9 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$150,000 · 4 events
- Flash Flood and Flood in Colorado, June 15 to 22, 2015$50,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Wisconsin, June 15, 2015$20,000 · 5 events
- Tropical Storm in Texas, June 15 to 17, 201514 events
- Flash Flooding and Flooding in Indiana, June 15 to 17, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 15, 201511 events
- Flash Flooding and Flooding in Ohio, June 15 to 18, 201560 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591958, 591959.